New York, 2006

Damaging Wind in New York, May 31, 2006

May 31, 2006 · NWS ALY · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at May 31, 11:10 AM EST, 3 hours earlier.

Area forecast discussion, May 31, 11:10 AM EST, 3 hours before
AREA FORECAST DISCUSSION...UPDATE 2
NATIONAL WEATHER SERVICE ALBANY NY
1210 PM EDT WED MAY 31 2006

.SHORT TERM /TODAY/...ANOTHER UPDATE NEEDED. THE STRATUS STILL
HANGING TOUGH IN PORTIONS OF THE HUDSON VALLEY...BUT IS FINALLY
ERODING AWAY. LOST SOME SIGNIFICANT HEATING SO WILL LOWER TEMPS A
CATEGORY IN THE HUDSON VALLEY ONLY. NEWEST MODEL DATA (AND EVEN THE
OLDER WRF) INDICATES THAT THE SHOWERS AND STORMS STAY N AND W OF
ALBANY...AT LEAST UNTIL AROUND 00Z. LOWERED POPS FROM KALB AND
POINTS E...WHILE LEAVING THEM IN THE CHANCE CATEGORY FURTHER N AND W
AND KEPT STRONG WORDING IN. BEST THETA-E ADVECTION DOES EVENTUALLY
WORK INTO CD AND FURTHER EAST...BUT AGAIN NOT UNTIL LATE.

FOR NOW...DID NOT TINKER WITH THE SECOND PERIOD FORECAST AS WE NEED
TO LOOK AT MORE DATA BEFORE TINKERING WITH THAT.

.AVIATION...LOW CLOUDS SHOULD FINALLY BURN OFF IN THE NEXT HOUR OR
SO. AFTER THAT...DELAYED THE ARRIVAL OF CONVECTION (CB) UNTIL NEAR
00Z IN THE KALB AND KPOU TERMINALS BUT LEFT ALONE FOR NOW IN THE
KGFL TERMINAL. MIGHT BE LOOKING AT MORE PERSISTENT SHOWERS INTO THE
EVENING...WHICH I REFLECT IN THE KALB AND KPOU TERMINALS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&

HWJIV
Hazardous weather outlook, May 31, 4:00 AM EST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
500 AM EDT WED MAY 31 2006

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-010900-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
500 AM EDT WED MAY 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

A WARM AND HUMID AIR MASS OVER THE REGION WILL PRODUCE SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON. A WEAK STATIONARY FRONT
OVER THE REGION MAY ACT TO STRENGTHEN SOME OF THE THUNDERSTORMS
THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY BECOME SEVERE
WITH GREATER THAN PENNY SIZED HAIL AND DAMAGING WINDS IN EXCESS OF
60 MPH. ALL THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY
RAIN...FREQUENT LIGHTNING AND STANDING WATER ON ROADWAYS AND LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WARM AND HUMID AIR MASS WILL REMAIN OVER THE REGION THROUGH
THURSDAY. A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE REGION
THURSDAY AFTERNOON AND NIGHT. THERE IS THE POTENTIAL FOR NON
SEVERE THUNDERSTORMS AT ANY TIME THURSDAY AND THURSDAY
NIGHT.

SCATTERED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL ACROSS
THE REGION THURSDAY AND FRIDAY...WHICH COULD CAUSE STANDING WATER
IN LOW LYING AREAS. EXCESS RUN OFF MAY AFFECT SMALL STREAMS AND
EVENTUALLY SOME MAIN STEM RIVERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ACROSS THE AREA MAY BE ACTIVATED LATER TODAY FOR
THE FOLLOWING COUNTIES...

IN NORTHERN CONNECTICUT

LITCHFIELD

IN WESTERN MASSACHUSETTS

BERKSHIRE

IN EAST CENTRAL NEW YORK

ALBANY...COLUMBIA...DUTCHESS...FULTON...GREENE...HAMILTON...HERKIMER
MONTGOMERY...RENSSELAER...SARATOGA...SCHENECTADY...SCHOHARIE...ULSTER
WARREN AND WASHINGTON

IN SOUTHERN VERMONT

BENNINGTON AND WINDHAM

In the hours before

Local storm report, May 31, 10:55 AM EST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1155 AM EDT WED MAY 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     WARRENSBURG             43.50N 73.78W
05/30/2006                   WARREN             NY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN COUNTY WIDE

&&

JPV
Special weather statement, May 31, 12:16 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
116 PM EDT WED MAY 31 2006

NYZ033-311800-
HAMILTON NY-
116 PM EDT WED MAY 31 2006

...STRONG THUNDERSTORMS IN HAMILTON COUNTY...

AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...HAIL UP TO ONE HALF
INCH IN DIAMETER...WINDS IN EXCESS OF 40 MPH...AND FREQUENT
LIGHTNING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11
MILES NORTHEAST OF LAKE EATON CAMPGROUND TO BLUE MOUNTAIN LAKE TO
RAQUETTE LAKE...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF
NEWCOMB TO 13 MILES NORTHWEST OF INDIAN LAKE TO 19 MILES WEST OF
INDIAN LAKE...AND MOVING SOUTHEAST AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...
BLUE MOUNTAIN LAKE BY 125 PM EDT
LAKE DURANT CAMPGROUND BY 135 PM EDT
INDIAN LAKE BY 150 PM EDT

JPV
Special weather statement, May 31, 12:53 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
153 PM EDT WED MAY 31 2006

NYZ033-042-311845-
HAMILTON NY-NORTHERN WARREN NY-
153 PM EDT WED MAY 31 2006

...STRONG THUNDERSTORMS IN HAMILTON AND WARREN COUNTIES...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...HAIL UP TO ONE HALF
INCH IN DIAMETER...WINDS IN EXCESS OF 40 MPH...AND FREQUENT
LIGHTNING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
INDIAN LAKE TO 7 MILES SOUTH OF INDIAN LAKE TO 10 MILES SOUTHWEST OF
INDIAN LAKE...OR ALONG A LINE EXTENDING FROM INDIAN LAKE TO 7 MILES
SOUTH OF INDIAN LAKE TO 6 MILES NORTH OF SPECULATOR...AND MOVING
EAST AT 15 MPH.

THUNDERSTORMS WILL BE NEAR...
NORTH CREEK BY 230 PM EDT

JPV
Special weather statement, May 31, 1:45 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
245 PM EDT WED MAY 31 2006

NYZ042-311915-
NORTHERN WARREN NY-
245 PM EDT WED MAY 31 2006

...A STRONG THUNDERSTORM IN WARREN COUNTY...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...HAIL UP TO ONE HALF INCH IN
DIAMETER...WINDS IN EXCESS OF 40 MPH...AND FREQUENT LIGHTNING. THIS
STORM WAS LOCATED NEAR NORTH CREEK...OR ABOUT 12 MILES SOUTHEAST OF
INDIAN LAKE...AND MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTH CREEK BY 250 PM EDT
6 MILES NORTH OF CHESTERTOWN BY 300 PM EDT
EAGLE POINT CAMPGROUND BY 305 PM EDT

JPV

The radar

The Burlington radar (KCXX), 110 km away, was scanning. The volume nearest the first event began at 19:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Warren

When
May 31, 2:10 PM EST
Where
Warren County, North Creek
Measured
60 kt (69 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
43.717, -73.983

The North Creek fire chief reported trees were blown down in North Creek.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512158.